Hail, Nemaha
- When
- May 8, 5:37 PM CST
- Where
- Nemaha County, 13 mi W of Auburn
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -96.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 8, 2:20 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT THU MAY 8 2003 MAIN CONCERN IS SEVERE WEATHER POTENTIAL AND POSSIBLE TORNADOES FOR SERN NE. TORNADO WATCH NUMBER 305 IS VALID UNTIL 900 PM. SFC ANLYS AT 3 PM SHOWED LOW PRES CENTER OVER WRN KS WITH STG WRMFNT EXTENDING EWD THRU KS AND INTO MO. TEMPS WERE IN THE LOWER 90S WEST OF THE DRYLINE AND DEWPOINTS WERE IN THE LOWER TO MID 70S AHEAD OF THE DRYLINE...WOW. VIGOROUS SHORTWAVE TROF TO LIFT NEWD ACROSS THE AREA PRODUCING AREAS OF TSTMS. SOME PARTS OF THE AREA ARE VERY WET...ESPECIALLY IN THE AREA BTWN ABOUT OMA...OLU AND SUX. SO FLOOD WATCH THAT WAS ISSUED EARLY TODAY HAS BEEN EXPANDED A BIT. MAIN PCPN SHOULD END IN THE 1 TO 3 AM TIMEFRAME TNGT...WITH MUCH DRIER AIR SPREADING EWD AS LOW PRES MOVE INTO SWRN MN LATE TNGT. EXPECT MAINLY DRY WEATHER ON FRI WITH WESTERLY WINDS AND DRIER AIR IN PLACE. ANOTHER SYSTEM MOVES THRU FOR SAT INTO SAT NGT AS SOME MOISTURE RETURNS. ETA DELAYS PCPN UNTIL SAT NGT...BUT WILL MAINTAIN SOME POPS FOR SAT ALL ZONES IN A COMPROMISE WITH AVN AND ETA SOLUTIONS. MON AND TUE SHOULD BE OPPORTUNITIES TO DRY OUT...WITH MORE TSTMS POSSIBLE WED INTO THU. DISCUSSION ABBREVIATED BECAUSE OF SEVERE WEATHER POTENTIAL. .OMA...FLOOD WATCH THROUGH TNGT FOR MUCH OF ERN NE AND SWRN IA MAINLY SE OF A LINE FROM COLUMBUS TO ONAWA. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 605 PM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST NEBRASKA UNTIL 9 PM FROM AROUND SEWARD TO PLATTSMOUTH...AND SOUTH TO THE KANSAS BORDER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR EAST CENTRAL AND PARTS OF NORTHEAST NEBRASKA...AND ACROSS WEST CENTRAL AND SOUTHWEST IOWA...ALONG AND SOUTH OF A LINE FROM PIERCE AND WAYNE TO ONAWA IOWA. SEVERE WEATHER IS EXPECTED IN THE WATCH AREA EARLY TONIGHT...UNTIL A STRONG WEATHER DISTURBANCE ALOFT LIFTS NORTHEAST OUT OF THE REGION. IN ADDITION...THERE WILL BE A POSSIBILITY OF FLASH FLOODING TONIGHT AS HEAVY RAIN FALLS ON GROUND THAT IS ALREADY SATURATED FROM EARLIER STORMS. THUNDERSTORMS WILL BE FAST MOVING...BUT COULD DUMP AN INCH OR TWO OF RAIN IN A SHORT TIME. THE FLASH FLOODING CHANCES WILL DECREASE RAPIDLY AFTER MIDNIGHT...AS THUNDERSTORMS BEGIN TO MOVE OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF SEVERE STORMS FROM LATE FRIDAY NIGHT INTO SATURDAY...AS ANOTHER STORM SYSTEM CROSSES THE CENTRAL PLAINS. THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY...BUT THE CHANCE FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA SHOULD BE READY FOR PROMPT ACTIVATION IF SEVERE WEATHER APPROACHES YOUR AREA. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
449 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM 7 SW FAIRBURY NE 1 INCH HAIL
05/08/03 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM FAIRBURY NE FLOOD
05/08/03 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 2 E ODELL NE 1 INCH HAIL
05/08/03 GAGE REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
609 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 3 N BLAIR NE .88 INCH HAIL
05/08/03 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 5 S JOHNSON NE .75 INCH HAIL
05/08/03 NEMAHA REPORTED BY STORM
SPOTTER.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356713.